Universidad Complutense de Madrid
E-Prints Complutense

Chow forms of congruences

Impacto

Downloads

Downloads per month over past year

Giraldo Suárez, Luis and Sols, Ignacio (1997) Chow forms of congruences. Mathematical Proceedings of the Cambridge Philosophical Society, 121 . pp. 31-37. ISSN 0305-0041

Official URL: http://www.journals.cambridge.org/journal_MathematicalProceedingsoftheCambridgePhilosophicalSociety




Abstract

For X PN an n-dimensional variety the set of linear spaces of dimension N − n − 1 meeting X defines a hypersurface, H, in the Grassmann variety G(N − n,N + 1).
The homogeneous form in the Pl¨ucker coordinates defining H or H itself is called the Chow form of X. This notion was defined by Cayley [A. Cayley, “On a new analytical representation of curves in space”, Q. J. Pure Appl. Math. 3, 225-236 (1860), and 5, 81-86 (1862); for a modern treatment see M. Green and I. Morrison, Duke Math. J.
53, 733-747 (1986; Zbl 0621.14028)].
In the present paper the authors study Chow forms of integral surfaces in G(2, 4) following the approach of M. Green and I. Morrison. Let V be a fixed 4-dimensional space and F P3 סP3, the flag variety parametrizing all chains V1 V3, where Vi is a subspace of V with dim Vi = i. F parametrizes the lines of G and to each integral surface Y in G there corresponds, in a natural way, an integral hypersurface X in F. The main result in this paper is a characterization of integral hypersurfaces X in F that are Chow forms of integral surfaces in G, in terms of some differential equations.


Item Type:Article
Uncontrolled Keywords:Grassmannian; Chow form; integral surfaces; flag variety
Subjects:Sciences > Mathematics > Algebraic geometry
ID Code:16806
Deposited On:23 Oct 2012 08:30
Last Modified:12 Dec 2018 15:13

Origin of downloads

Repository Staff Only: item control page